Archives for: June 2000, 10
Hello, Chris! OK ~ I'll take this one step at a time, and see if we can figure out a steady plan of attack on these problems.
Let me start with your doctor’s diagnosis:
Fibroids are causing heavy bleeding, which is causing anemia, which is probably causing the dizziness.
First thing to address: the fibroids. Peter recommends the "Immune-Enhancing" and "Female Balancing" protocols, and I would add that the vaunted type B visualization abilities could be marshalled as well. Upon rising in the morning and before sleep at night, spend a few minutes seeing in your mind the fibroids shrinking and disappearing. Make it a game for yourself: imagine they fade like shadows until you can no longer see them; in the next session, see them turn black and shrink down to infinitesimal dots; in the next, perhaps they turn into wispy clouds and float off on a gentle breeze. :-) You may think I'm bughouse right now, but set aside any qualms you may have for the moment and just give it a nice try for a few weeks. The body illustrates the beliefs of the mind... just see what you think! :-)
Down the road, there is a procedure you may want to discuss with your doctor: uterine fibroid embolization. I suggest this measure as a last resort only because I would consider it if nothing else worked ~~ let me emphasize that saying 'I would consider it' is high praise for a surgical procedure, coming from me! :-)
This is the American Academy of Family Physicians' webpage where the treatment is discussed in great detail. Draw it to your doctor's attention, and have a good chat about it. It may be completely unnecessary in your case, but it's nice to have one's ducks in a row well in advance of the event, if you do elect to go this route. It is not an experimental procedure, but one which has been performed on thousands of women in the U.S. Still, it is not well-known in surgical circles, hence my suggestion. :-)
Now: Iron citrate is specifically recommended for anyone with a B antigen (Bs and ABs). I can't tell you the exact difference in uptake between bisglycinate and citrate, but Thorne Research (a truly great supp manufacturer) makes the citrate form -- if desired, you can find it readily on the Net.
I realize the dizziness is something you'd like to be rid of right now. My understanding of menorraghia (heavy bleeding) is that it can cause anemia only when quantity of bleeding exceeds 1.5 liters in a short period of time (one or two days). Yes, liters ~ 1.5 liters is about 51 ounces (1.6 quarts). Ask your doc about this, if you're unsure? There is a product called "The Keeper," a menstrual cup, which can allow you to measure just how much bleeding actually occurs. It reduced my bleeding to some extent, but also let me find out for the first time in my life exactly what the quantity is! Give this page a read, too.
Chris, do you eat enough to sustain you? Could the dizziness be at all connected with not eating breakfast, or waiting a long time between meals? Have you tried eating five or six small meals instead of three? Do you get plenty of water between meals? A side-effect of heavy bleeding is some dehydration, so adding a few glasses of spring or mineral water could help.
You may or may not prefer to continue with the progesterone cream once you've resolved the fibroids ~ see how you're doing in a few months. The protocols in the Encyclopedia have time limits because they work better that way. Herbs take a while to "kick in," and their effectiveness can wane with constant dosing. Some of the supplements are suggested in therapeutic doses which might be deleterious if continued without pause. Give two weeks between re-starts (unless otherwise directed) and begin again if desired.
And about the active B12 (methylcobalamin): take it as directed in the protocols. Three capsules of Methyl12 Plus is 3000 mcg, not a dangerous dosage, and if your doctor suspects pernicious anemia, it can be of enormous help. The B vitamins in liver, dessicated liver and other foods will not push you over the limit ~ by the way, the "active B12" supplement is methylcobalamin (not cyanocobalamin) and folates, and should be taken alone (away from food).
At this point you're probably dizzy from reading all this! Chris, I hope your progress is swift, and please keep in touch on how it all works out for you!
Glad you wrote! Do it again, and soon! :->